Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 43, NWS Milwaukee, WI

June 16, 20014 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 16, 2001, 7:20 PM CDT for 4 counties in Wisconsin. It was in force for 40 min. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 16, 2001, 7:20 PM CDT (00:20 UTC)
Expired
Jun 16, 2001, 8:00 PM CDT
In force
40 min
Issued by
NWS Milwaukee, WI
Area
Whole counties

Counties Columbia County, WI, Dodge County, WI, Green Lake County, WI, Marquette County, WI

What was reported inside it

TimeReportWhereRemark
Jun 16, 7:20 PM CDTThunderstorm Wind 52 EWestfield, WI
Jun 16, 7:26 PM CDTThunderstorm Wind 56 EWaupun, WI
Jun 16, 7:30 PM CDTThunderstorm Wind 52 EMarquette, WI
Jun 16, 7:30 PM CDTThunderstorm Wind 52 EWisconsin Dells, WI
Jun 16, 8:10 PM CDTThunderstorm Wind 52 EBeaver Dam, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2001-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 549 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2001-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
549 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1882 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 170021
SVRMKE

WIC021-027-039-047-077-170100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
720 PM CDT SAT JUN 16 2001

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN
  EASTERN MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN
  COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN
  GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN
  NORTHERN DODGE COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 800 PM CDT

* AT 720 PM CDT...WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM
  NEAR MARQUETTE...OR ABOUT 16 MILES WEST OF RIPON...MOVING EAST AT
  45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MARKESAN AT 725 PM CDT.
  GREEN LAKE AT 730 PM CDT.
  FAIRWATER AT 735 PM CDT.
  BRANDON AT 740 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR
DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. SEEK SHELTER IMMEDIATELY!

DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED FROM THESE STORMS.
SEEK SHELTER IN A STURDY STRUCTURE.

HENTZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:30 PM CDT, 4 hours 50 minutes earlier.

Area forecast discussion, Jun 16, 2:30 PM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
230 PM CDT SAT JUN 16 2001

IN THE SHORT TERM...VERY VIGOROUS COMPACT S/W SEEN ON WV OVR CNTRL
MN...MOVG DUE EAST NOW AND ETA MODEL SEEMS TO HAVE A GOOD HANDLE
ON THIS.  ACTIVE CONVECTION MOSTLY ON THE NRN PERIPHERY OF THE
S/W SHOULD REMAIN N OF CWA THIS EVENING. CU FIELD AHEAD THE S/W OVR
CNTRL WI FILLING IN AND LOOKING BUMPY...WE MAY SEE A FEW THOSE REACH
THE POINT OF PRODUCING SOME SHOWERS OVR FAR NRN CWA THIS EVENING.
WL WATCH THIS THE NEXT COUPLE HOURS FOR INDICATIVE TRENDS.

THAT S/W MOVES OFF THIS EVENING...LEAVING IT QUIET FOR SUNDAY.  LOW
PRESSURE DVLPS OVR THE CNTRL PLAINS WITH IMPRESSIVE WAA FM CNTRL
INTO NRN PLAINS.  VERY FAST ZONAL FLOW SHOULD BRING PCPN THAT
DEVELOPS...QUICKLY INTO WISCONSIN.  MODELS ALL IN AGREEMENT IT WILL
BE IN WRN CWA BEFORE MIDNIGHT.  THERE IS NO APPARENT LACK OF MOISTURE
WITH THIS SYSTEM.  SFC DWPNTS CLIMB TO 65 TO 70 BY MONDAY MORNING.
THE PRESENCE OF THE WK SFC BNDRY...COUPLED WITH A NOISY AND FAST...
DIFFICULT TO TIME...ZONAL FLOW COULD LEAD TO STORMS ON MONDAY.  ETA
SOUNDING AT MADISON FOR MONDAY AFTN INDICATES CAPES TO 4000J/KG...BUT
LITTLE SHEAR.  WEAK...LINGERING BNDRIES COULD BE PROBLEMATIC TRIGGERS
FOR MONDAY.

THE TROFINESS/WMFNT HANGS AROUND THROUGH WEDNESDAY KEEPING CHY
WORDING ALIVE.  THINGS SHOULD DRY OUT BY THE WEEKEND.

MOS GUID IN FAIR AGREEMENT AND LOOK OKAY.

.MKX...NONE

DAVIS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:20 PM CDTSevere Thunderstorm WarningMKXFond du Lac40 min
Jun 16, 7:53 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac, Sheboygan, Washington67 min
Jun 16, 7:53 PM CDTSevere Thunderstorm WarningMKXOzaukee67 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.